Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What causes dizziness, weakness, confusion and no eye hand coordination inspite of taking medicines for insomnia? - Online Doctor Chats

Date : 25-Mar-2014
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
User:Hello. My doctor prescribed Trazodone for insomnia. I took the lowest dose, 50 mg with the lowest dose of Tramadone, for pain, 50 mg. Within a week, I was dizzy, week, confused and my eye hand coordination is really off. Typing this takes a lot of concentration. I have trouble walking straight and can't think very well. Short term memory is garbage. Anyway, I tapered off all the medication starting three days ago and my symptoms are no better. I've left messages for my doctor but not heard back

I didn't take anything at all last night and I'm worse than I was yesterday.
Doctor:How can I help?
User:what is wrong with me? will it wear off? I'm afraid to drive and I have a job interview today.
Doctor:I think it should wear off
Doctor:It is a side effect of medicine and most side effects wear off within a month of discontinuing medicine
User:the symptoms are getting worse
Doctor:Which symptom is getting worse?
User:a month? oh no. I can barely type or walk. I can't remember things at all. When I talk to people I think one word and say another. How can I work?
Doctor:It is an opiate medicine
Doctor:You are mostly experiencing neurological effects of this medicine
Doctor:Mostly It is not the drug of first choice for insomnia
Doctor:There are other medicines available for this purpose
Doctor:Was it also prescribed as a painkiller?
User:yes I have fibromyalgia type pain
Doctor:I was going through some studies about memory loss from tramadol
Doctor:It seems that it happens in around 2 percent of people on tramadol
User:How can I make it wear off more quickly?
Doctor:It will resolve on its own
Doctor:You need a neurological evaluation at the earliest to rule out other conditions that can cause similar symptoms
User:what conditions can cause similar symptoms?
Doctor:First thing to do is to report it to the treating doctor
Doctor:There are many
Doctor:They are listed under the name amnesia and dementia
User:Yes I called but they would only take a message. She hasn't called me back. The foggy dizzy feeling comes and goes.
Doctor:Then go to another doctor or to emergency
Doctor:In Indian ayurveda there are medicines available that help with memory
Doctor:I know of one medicine that is called as XXXXXXX rasayana from XXXXXXX XXXXXXX ayurveda
Doctor:You can try that
Doctor:In allopathy the treatment is mostly based on the cause
Doctor:Are you there?
User:I don't want to take any more drugs. I have always been sensitive to them. I just want to feel like I did a week ago. I just want to be able to drive to my job interview and not look like I'm drunk.
Doctor:I understand your issue
Doctor:I just wish that it wears off soon
Doctor:Mostly it is short lived
Doctor:I guess before you go for job interview you visit a hospital
Doctor:there all tests will be done as soon as requested
Doctor:It is not safe for you to drive when you are feeling dizzy
Doctor:Also get your blood pressure checked
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor